Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 27, 2016, 6:56 PM CDT for Richland County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 27, 2016, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:47 PM CDT | TORNADO | 2 N Olney, IL | BRIEF TORNADO TOUCHDOWN SEEN BY LAW ENFORCEMENT OFFICER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WUUS53 KILX 272356
SVRILX
ILC159-280045-
/O.NEW.KILX.SV.W.0024.160427T2356Z-160428T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 745 PM CDT
* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOBLE...OR 7
MILES WEST OF OLNEY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OLNEY...NOBLE...CLAREMONT...CALHOUN...SCHNELL AND OLNEY NOBLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3863 8828 3865 8829 3866 8827 3873 8828
3873 8826 3880 8825 3885 8791 3865 8792
TIME...MOT...LOC 2355Z 256DEG 25KT 3870 8822
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
216
WWUS53 KILX 280025
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
725 PM CDT WED APR 27 2016
ILC159-280045-
/O.CON.KILX.SV.W.0024.000000T0000Z-160428T0045Z/
RICHLAND-
725 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL RICHLAND COUNTY...
AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLNEY...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OLNEY...NOBLE...CLAREMONT...CALHOUN AND OLNEY NOBLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3865 8823 3872 8823 3880 8822 3885 8791
3865 8792
TIME...MOT...LOC 0025Z 252DEG 16KT 3873 8812
HAIL...1.00IN
WIND...60MPH
$$
25262
WWUS53 KILX 280045
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 PM CDT WED APR 27 2016
ILC159-280054-
/O.EXP.KILX.SV.W.0024.000000T0000Z-160428T0045Z/
RICHLAND-
745 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHLAND COUNTY WILL
EXPIRE AT 745 PM CDT...
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR RICHALND
COUNTY UNTIL 815 PM CDT.
LAT...LON 3865 8823 3872 8823 3880 8822 3885 8791
3865 8792
TIME...MOT...LOC 0042Z 256DEG 25KT 3873 8812
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:14 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 27, 3:14 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 314 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight) ISSUED AT 312 PM CDT Wed Apr 27 2016 Mid afternoon surface map shows 996 mb low pressure over east central Nebraska with a warm front extending through northern MO and arching down along the MO/IL border into southern IL/KY south of I- 64. A 546 dm 500 mb low was over eastern Nebraska so system is nearly vertically stacked and starting to weaken. Low clouds continue to blanket central/southeast IL while these clouds are breaking up over warm sector of MO from Kirksville and St Louis sw. One band of showers was lifting northeast of Danville while another band of showers was from I-72 north and ne of a Canton to Springfield line and lifting northeast. Thunderstorms have been very isolated so far today due to weak instability with widespread low clouds/lack of heating. Highest MUCapes in our CWA is currently 500- 900 J/kg over Clay, Richland and Lawrence counties at mid afternoon. Temperatures currently range from lower 50s north of Peoria to mid to upper 60s in southeast IL in southern 6 counties. Models continue to weaken low pressure northeast into central IA by Thu morning while bringing warm front into central IL overnight. Will see more develop of showers and thunderstorms late this afternoon and evening and then diminishing overnight. SPC continues slight risk of severe storms (15% risk of large hail and damaging winds)late this afternoon and into mid evening sw of a Macomb to Lincoln to Terre Haute line where MUCapes should peak at 1-2k J/kg and the 2k J/kg are near Scott county where there is 5% risk of tornadoes. Lows overnight to range from lower 50s northern CWA, mid 50s central section and upper 50s in southeast IL. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 312 PM CDT Wed Apr 27 2016 The upper level low currently centered over SE NB this afternoon will lift ENE into the upper Midwest for Thursday, weakening as a mean ridge builds into the eastern half of the U.S. A dry slot will be working its way into the southern half of Illinois early in the morning with a cold frontal boundary pushing east to near the Ohio River and an occluded front draped back to the northwest across central IL. Models indicating primarily dry conditions south of the occluded boundary and west of the cold front through much of the southern half of the central IL forecast area. To the north...could see some lingering showers through the early evening as a series of upper level impulses swing through. Dry and cool weather is on track for Thursday night through Friday as a short wave high pressure ridge crosses the area. Rain chances will spread northward again Friday night as a low approaches from the southern Plains. This low looks to pass by to the south which will limit the instability over central IL, especially the northern portions, but there should at least be a few thunderstorms possible throughout the area Saturday afternoon to evening...and a longer duration south of I-72. This system looks to push eastward with precip ending by Monday. Dry weather will likely follow for the first half of the week as cool dry high pressure moves down from the north. Still some uncertainty with disturbances moving out of the Southwest toward midweek, but latest models indicate those will likely remain south of central IL. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Apr 27 2016 A fairly large band of showers and a few thunderstorms over central IL early this afternoon will gradually lift ne and become more widely scattered from sw to ne during mid/late afternoon. More isolated to scattered showers and thunderstorms will likely develop behind this band during late afternoon and into the evening as a warm front pushes ne into sw IL. Strong 995 mb surface low pressure over eastern Nebraska will weaken to 1006 mb as it moves into southern IA Thu morning. This will push a warm front from northeast MO and far SW IL into central IL by Thu morning as it occludes. IFR to MVFR ceilings to prevail through next 24 hours with IFR to MVFR vsbys prevailing as well, though will be up to VFR at times. Models show a dry slot working ne into central IL Thu morning especially by SPI and DEC where ceilings could lift up to VFR or even scatter out. Breezy east winds around 15 kts with gusts 18-24 kts this afternoon to diminish to around 10 kts by overnight and veer more west along I-74 while staying ENE at PIA and BMI. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...07 LONG TERM...Onton AVIATION...07
Hazardous weather outlook, Apr 27, 3:33 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 333 PM CDT WED APR 27 2016 ILZ027>031-037-038-281100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT AS A WARM FRONT MOVES INTO CENTRAL ILLINOIS TONIGHT. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY NIGHT. THE RISK OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>044-047>053-281100- CASS-CHRISTIAN-DE WITT-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN- PIATT-SANGAMON-SCHUYLER-SCOTT- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS A WARM FRONT MOVES INTO CENTRAL ILLINOIS TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THROUGH MID EVENING. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE RISK OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 9 PM THIS EVENING. ILZ045-046-055-057-281100- CHAMPAIGN-DOUGLAS-EDGAR-VERMILION- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED INTO TONIGHT AS A WARM FRONT APPROACHES EAST CENTRAL ILLINOIS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY NIGHT. THE THREAT OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054-056-061>063-066>068-071>073-281100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MOULTRIE-RICHLAND-SHELBY- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A WARM FRONT MOVES INTO SOUTHEAST ILLINOIS TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THROUGH MID EVENING. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE THREAT OF SEVERE STORMS APPEARS LOW FOR THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 9 PM THIS EVENING. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:55 AM CDT | River Flood Warning | ILX | Clay, Richland | 6 days |
| Apr 27, 6:37 PM CDT | Tornado Warning | ILX | Christian | 38 min |
| Apr 27, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 51 min |
| Apr 27, 6:46 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.